Summary Anaphylaxis is an acute allergic response that can be life‐threatening if not recognised and treated appropriately. Neuromuscular blocking agents (NMBAs) are commonly associated with anaphylaxis during anaesthesia. Confirmation of allergy to NMBAs is by intradermal testing, and cross‐reactivity is seen between different drugs. We present a case of anaphylaxis at induction of anaesthesia with subsequent investigation showing allergy to all NMBAS, which has not previously been reported in the literature. The presentation and treatment of this patient are largely in keeping with the recent guidelines produced from the Royal College of Anaesthetists' 6th National Audit Project report, however, we highlight areas where it diverges in part, with a good outcome for the patient.
No takes yet. Share an insight, caveat, or question.
Gabrel et al. (2018) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: